Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS Lincoln, IL

June 30, 2005Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 30, 2005, 7:07 PM CDT for Clay County, Illinois. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 7:07 PM CDT (00:07 UTC)
Expired
Jun 30, 2005, 7:44 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:16 PM CDTHAIL 1Xenia, ILQUARTER SIZE HAIL COVERING THE GROUND
Jun 30, 7:29 PM CDTTSTM WND GST 601 S Flora, IL
Jun 30, 7:29 PM CDTTSTM WND GST 601 S Flora, IL
Jun 30, 7:29 PM CDTHAIL 11 S Flora, IL
Jun 30, 7:32 PM CDTTSTM WND DMGFlora, ILNUMEROUS TREES DOWN. NUMEROUS TWO TO THREE INCH TREE LIMBS DOWN. ROOF OF BUSINESS DAMAGED. FLAG POLE BENT OVER. POWER LINES DOWN, SOME AS A RESULT OF TREE LIMBS HITTING THEM AND SOME DUE TO WINDS ONLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
810 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 010007
SVRILX
ILC025-010100-
/O.NEW.KILX.SV.W.0116.050701T0007Z-050701T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR XENIA...OR ABOUT 7 MILES SOUTHWEST OF
  FLORA...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORA
  LOUISVILLE
  CLAY CITY
  SAILOR SPRINGS
  INGAHAM

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3885 8868 3861 8866 3862 8830 3884 8828

$$

SHIMON
3 follow-up statements
000 
WWUS53 KILX 010020
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT THU JUN 30 2005

ILC025-010100-
/O.CON.KILX.SV.W.0116.000000T0000Z-050701T0100Z/
CLAY-
719 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CLAY
COUNTY...

AT 717 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 
NEAR FLORA...MOVING EAST AT 20 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  FLORA.
  LOUISVILLE.
  CLAY CITY.
  SAILOR SPRINGS.
  INGAHAM.

AT 716 PM...QUARTER SIZED HAIL COVERING THE GROUND, WAS REPORTED IN 
XENIA, BY LAW ENFORCEMENT OFFICIALS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3885 8868 3861 8866 3862 8830 3884 8828

$$

SHIMON

&
000 
WWUS53 KILX 010033
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT THU JUN 30 2005

ILC025-010100-
/O.CON.KILX.SV.W.0116.000000T0000Z-050701T0100Z/
CLAY-
732 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CLAY 
COUNTY...

AT 730 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 
NEAR FLORA...MOVING EAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CLAY CITY
  SAILOR SPRINGS.

AT 729 PM...THE EMERGENCY MANAGER IN FLORA REPORTED ONE INCH HAIL 
AND 60 MPH WINDS ONE MILE SOUTH OF FLORA.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3874 8846 3863 8854 3862 8831 3880 8827

$$

&
000 
WWUS53 KILX 010044
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
743 PM CDT THU JUN 30 2005

ILC025-010053-
/O.CAN.KILX.SV.W.0116.000000T0000Z-050701T0100Z/
CLAY-
743 PM CDT THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY HAS BEEN 
CANCELLED...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

THE STORM PRODUCED ONE INCH HAIL THAT COVERED THE GROUND IN XENIA, 
AND 1 MILE SOUTH OF FLORA.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3874 8846 3863 8854 3862 8831 3880 8827

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:45 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 2:45 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT THU JUN 30 2005

.DISCUSSION...
MODELS SEEMED TO INITIALIZE WELL...HOWEVER...GFS IS HAVING
CONVECTIVE FEEDBACK PROBLEMS THIS EVENING. NAM APPEARS REASONABLE IN
MOST AREAS EXCEPT IN DEWPOINTS. GFS HAS BETTER HANDLE ON DEWPOINTS
AS NAM IS TOO HIGH BASED ON CURRENT CONDITIONS. SO WILL FOLLOW NAM
IN THE SHORT TERM...EXCEPT FOR DEWPOINTS. IN THE LONG TERM...GFS
CONTINUES TO HAVE FEEDBACK ISSUES WHILE THE EUROPEAN/CANADIAN AND
DGEX ALL VERY SIMILAR.

MAIN CONCERNS THIS FCST PACKAGE WILL BE CHANCES OF PCPN TONIGHT AND
IN DAYS 4-6.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
A COUPLE OF OUTFLOW BOUNDARIES PUSHED THROUGH CNTRL IL THIS MORNING
AND HAVE PUSHED AS FAR SOUTH AS SRN IL AND SRN MO. THIS IS WHERE
CONVECTION HAS DEVELOPED AND BELIEVE MOST CONVECTION WILL BE IN THIS
AREA TONIGHT. CONVECTION IN NW MISSOURI IS CONTINUING BUT DISSIPATES
AS IT MOVES INTO DRIER...MORE STABLE AIR ACRS PORTIONS OF NERN MO
AND CNTRL IL. DEWPOINTS AND TEMPS HAVE BOTH DROPPED OFF SEVERAL
DEGREES SINCE THIS MORNING. CLOUD COVER IN WRN IL HAS ALSO KEPT
INSTABILITY AT BAY...THOUGH LIS IN THE WEST ARE AT -4. BEST
INSTABILITY REMAIN IN THE EAST AND SOUTHEAST WHERE DEWPOINTS ARE
HIGHER AND LIS ARE -7 TO -9. WILL KEEP SLIGHT CHANCE IN THE NORTH
AND WEST...JUST IN CASE...BUT BELIEVE THEY WILL NOT SEE ANY PCPN
TONIGHT. WILL ALSO KEEP CHC POPS FOR THE EAST AND SOUTHEAST WHERE
WEAK BOUNDARY AND SLIGHTLY HIGHER DEWPOINTS ARE. THEN WILL GO DRY
OVER MOST OF THE AREA AFTER MIDNIGHT AND HAVE CHANCE IN THE
SOUTHEAST ONLY.

REMAINDER OF SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS
INTO THE AREA. SO WILL SEE MOSTLY SUNNY SKIES FOR MOST DAYS AND
DRIER DEWPOINTS. UPPER LEVEL FLOW WILL ALSO BECOME MORE ZONAL IN
NATURE TOWARD THE WEEKEND.

LONG TERM...MONDAY THROUGH THURSDAY...
ZONAL FLOW WILL BECOME THE DOMINATE FLOW FOR MOST OF THE EXTENDED
PERIOD. THIS WILL ALLOW A FRONTAL SYSTEM TO MOVE QUICKLY THROUGH THE
AREA MONDAY. THIS SYSTEM WILL STALL ACRS SRN IL MONDAY NIGHT AND
THEN LIFT BACK NORTH AS A WARM FRONT ON TUE. THE EXTENDED MODELS
DEVELOP A SFC LOW ALONG THIS FRONT TUE NIGHT IN THE PLAINS AND THEN
BRING IT EAST ACRS THE AREA FOR WED. THEREFORE WILL HAVE CHC POPS
FOR MONDAY THROUGH WED. I KNOW THIS IS A LOT CONSIDERING CWA IS A
SVR TO MODERATE DROUGHT. HOWEVER...WITH A FRONTAL BOUNDARY AROUND
THE WHOLE TIME AND WITH SFC HIGH PRSS IN THE EAST ALLOWING GULF TO
BE WIDE OPEN...HAVE TO GO WITH SOME CHC OF POPS FOR THE PERIOD.
REMAINDER OF THE EXTEND LOOKS DRY FOR NOW. HOWEVER...WITH SFC LOW IN
IND ON THUR...MAY HAVE TO ADD POPS TO THE AREA LATER.

TEMPS WILL REMAIN BELOW 90 FOR THE PERIOD AS CLOUDS AND PCPN ROLE
THROUGH THE AREA MONDAY THROUGH WED.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

AUTEN
Hazardous weather outlook, Jun 30, 11:07 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT THU JUN 30 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1107 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST
ILLINOIS. A COLD FRONT IS FORECAST TO PUSH ACROSS THE STATE LATER
TODAY AND INTERACT WITH A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE.

AS THE COLD FRONT SETTLES INTO THE STATE THIS AFTERNOON...THE CHANCES
FOR MORE ORGANIZED SEVERE WEATHER WILL INCREASE. PRESENT INDICATIONS
SUGGEST AREAS ALONG AND SOUTH OF A SPRINGFIELD TO CHAMPAIGN LINE WILL
SEE STORMS REDEVELOP THIS AFTERNOON. UNLIKE THE LAST SEVERAL DAYS
WHERE WIND FIELDS WERE VERY WEAK...THIS AFTERNOON AS THE FRONTAL
SYSTEM MOVES INTO THE AREA...MID AND UPPER LEVEL WIND FIELDS WILL
BE STRONGER. THIS COMBINED WITH EXTREME INSTABILITY ACROSS CENTRAL
AND SOUTHEAST ILLINOIS...SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE ALONG ANY
RESIDUAL OUTFLOW BOUNDARIES. IN ADDITION... LOCALIZED VERY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL WILL ACCOMPANY
THE STRONGER STORMS THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE
THUNDERSTORMS WILL SLOWLY SHIFT SOUTH TOWARDS THE INTERSTATE 70
CORRIDOR LATE THIS AFTERNOON OR EVENING WITH THE THUNDERSTORM THREAT
ENDING ACROSS EXTREME SOUTHEAST ILLINOIS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL APPROACH THE MIDWEST MONDAY NIGHT OR TUESDAY
INCREASING THE CHANCES FOR SCATTERED THUNDERSTORMS ACROSS CENTRAL AND
SOUTHEAST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 2 PM THROUGH 10 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:41 PM CDTSevere Thunderstorm WarningILXRichland35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.